Alert archive / Iowa / Wind Advisories in 2014
Wind Advisory 6, NWS Des Moines, IA
NWS Des Moines, IA issued this wind advisory at Feb 20, 2014, 4:49 AM CST for 5 counties in Iowa. It took effect at Feb 20, 2014, 12:00 PM CST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Feb 20, 2014, 4:49 AM CST (10:49 UTC)
- In effect from
- Feb 20, 2014, 12:00 PM CST
- Expired
- Feb 21, 2014, 3:37 AM CST
- In force
- 16 hr
- Issued by
- NWS Des Moines, IA
Counties Appanoose County, IA, Davis County, IA, Monroe County, IA, Wapello County, IA, Wayne County, IA
The radar
The Des Moines radar (KDMX), 125 km from the middle of the area, began a volume at 10:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 10.8 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2156 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 236 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
169 WWUS73 KDMX 201049 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 449 AM CST THU FEB 20 2014 ...VERY STRONG WINDS DEVELOPING TODAY... .AN INTENSE LOW PRESSURE SYSTEM WILL MOVE FROM MISSOURI AND THROUGH SOUTHEAST IOWA TODAY. VERY STRONG NORTHWEST WINDS WILL DEVELOP IN THE WAKE OF THE SYSTEM TODAY. IAZ085-086-095>097-201900- /O.NEW.KDMX.WI.Y.0006.140220T1800Z-140221T1200Z/ MONROE-WAPELLO-WAYNE-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...ALBIA...OTTUMWA...CORYDON...SEYMOUR... ALLERTON...HUMESTON...CENTERVILLE...BLOOMFIELD 449 AM CST THU FEB 20 2014 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 AM CST FRIDAY. * TIMING...THIS AFTERNOON AND OVERNIGHT TONIGHT * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS IN EXCESS OF 50 MPH PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR WIND GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
4 follow-up statements
214 WWUS73 KDMX 201837 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 1237 PM CST THU FEB 20 2014 ...VERY STRONG WINDS DEVELOPING TODAY... .AN INTENSE LOW PRESSURE SYSTEM WILL MOVE FROM MISSOURI AND THROUGH SOUTHEAST IOWA TODAY. VERY STRONG NORTHWEST WINDS WILL DEVELOP IN THE WAKE OF THE SYSTEM TODAY. IAZ085-086-095>097-210245- /O.CON.KDMX.WI.Y.0006.000000T0000Z-140221T1200Z/ MONROE-WAPELLO-WAYNE-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...ALBIA...OTTUMWA...CORYDON...SEYMOUR... ALLERTON...HUMESTON...CENTERVILLE...BLOOMFIELD 1237 PM CST THU FEB 20 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY... * TIMING...WINDS WILL SHIFT TO THE NORTHWEST AND INCREASE THROUGH THE AFTERNOON HOURS. * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS IN EXCESS OF 50 MPH PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR WIND GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ AWB
411 WWUS73 KDMX 202157 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 357 PM CST THU FEB 20 2014 ...VERY STRONG WINDS THIS EVENING... .AN INTENSE LOW PRESSURE SYSTEM WILL MOVE FROM EASTERN IOWA TO WISCONSIN TODAY. VERY STRONG NORTHWEST WINDS WILL CONTINUE IN THE WAKE OF THE SYSTEM TODAY. IAZ085-086-095>097-210600- /O.CON.KDMX.WI.Y.0006.000000T0000Z-140221T1200Z/ MONROE-WAPELLO-WAYNE-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...ALBIA...OTTUMWA...CORYDON...SEYMOUR... ALLERTON...HUMESTON...CENTERVILLE...BLOOMFIELD 357 PM CST THU FEB 20 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY... * TIMING...NORTHWESTERLY WINDS WILL CONTINUE TO INCREASE THROUGH THE AFTERNOON AND EVENING HOURS. * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS IN EXCESS OF 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR WIND GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ AWB
420 WWUS73 KDMX 210524 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 1124 PM CST THU FEB 20 2014 ...VERY STRONG WINDS THIS EVENING... .AN INTENSE LOW PRESSURE SYSTEM WILL MOVE ACROSS WISCONSIN OVERNIGHT. VERY STRONG WEST NORTHWEST WINDS WILL CONTINUE THROUGH THE NIGHT. IAZ085-086-095>097-211200- /O.CON.KDMX.WI.Y.0006.000000T0000Z-140221T1200Z/ MONROE-WAPELLO-WAYNE-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...ALBIA...OTTUMWA...CORYDON...SEYMOUR... ALLERTON...HUMESTON...CENTERVILLE...BLOOMFIELD 1124 PM CST THU FEB 20 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY... * TIMING...NORTHWESTERLY WINDS WILL PERSIST OVERNIGHT...TAPERING OFF TOWARD MORNING. * WINDS...NORTHWEST AT 25 TO 35 MPH WITH GUSTS IN EXCESS OF 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR WIND GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ LEE
263 WWUS73 KDMX 210937 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 337 AM CST FRI FEB 21 2014 IAZ085-086-095>097-211045- /O.CAN.KDMX.WI.Y.0006.000000T0000Z-140221T1200Z/ MONROE-WAPELLO-WAYNE-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...ALBIA...OTTUMWA...CORYDON...SEYMOUR... ALLERTON...HUMESTON...CENTERVILLE...BLOOMFIELD 337 AM CST FRI FEB 21 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DIMINISHED SOME TO BELOW ADVISORY CRITERIA...THIS THE WIND ADVISORY HAS BEEN CANCELLED. HOWEVER WESTERLY WINDS OF 20 TO 25 MPH WITH SOME GUSTS TO 35 MPH CAN STILL BE EXPECTED INTO THE MORNING HOURS. $$ MJB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this wind advisory went out at Feb 20, 4:19 AM CST, 30 minutes earlier.
Area forecast discussion, Feb 20, 4:19 AM CST, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 419 AM CST THU FEB 20 2014 .SHORT TERM /TODAY/... ISSUED AT 420 AM CST THU FEB 20 2014 SIGNIFICANT WINTER STORM WILL IMPACT THE REGION TODAY AND THROUGH TONIGHT. CONTINUE TO FINE TUNE THE FORECAST BASED ON TRENDS WITH ADJUSTMENTS MAINLY ON TIMING OF TRANSITION TO SNOW WITH WARM LAYER LINGERING ALONG AND SOUTHEAST OF A WATERLOO TO DES MOINES TO LAMONI LINE THROUGH THIS MORNING AND THIS REMAINS THE REGION WITH HIGHEST UNCERTAINTY FOR SNOW AMOUNTS AS THERE WILL BE A BIG CONTRAST OVER A SMALL AREA. POTENTIAL FOR CONVECTION AND THUNDERSNOW REMAINS HIGH ALONG AND 50 MILES TO THE NORTHWEST OF THE LINE MENTIONED ABOVE AS INGREDIENTS FOR SLANTWISE CONVECTION IS HIGH. SOME OF THESE INGREDIENTS ACTUALLY EXTEND WELL INTO THE NORTHWEST PORTION OF THE FORECAST AREA. SNOWFALL RATES OF 2 INCHES PER HOUR OR MORE WILL BE LIKELY WHERE THE THUNDERSNOW OCCURS. SNOWFALL AMOUNT OF 4 TO 7 INCHES LIKELY OVER PORTIONS OF THE WEST CENTRAL TO 8 TO 11 OVER THE NORTHEAST AND 2 TO 5 INCHES EXPECTED FOR BOTH THE WATERLOO AND DES MOINES METROS. VERY STRONG WINDS EXPECTED WITH THE SYSTEM WITH 60+ KTS AT 925 MB ARRIVING THIS AFTERNOON. WIND GUSTS OF 50 TO 60 MPH ARE EXPECTED TO REACH THE SFC AND WILL CREATE SIGNIFICANT BLOWING AND DRIFTING OF SNOW AND WIDESPREAD BLIZZARD CONDITIONS. PEAK WINDS WILL BE AROUND 6 PM THIS EVENING THE SLOWLY TAPERING THE REMAINDER OF THE NIGHT. THIS COULD SEVERELY CRIPPLE TRAVEL THROUGH THE PERIOD. HAVE SIMPLIFIED HEADLINES BUT DID SPLIT TO ADJUST FOR TIMING ISSUES. WIND ADVISORY OVER THE FAR SOUTHEAST WHERE LITTLE TO NO SNOW IS FORECAST. WILL NEED TO BE MONITORED FOR AN UPGRADE TO HIGH WIND WARNING. BLIZZARD WARNING EXTENDED TO INCLUDE ALL AREAS WITH FORECAST AMOUNTS ABOVE 3 INCHES. .LONG TERM /TONIGHT THROUGH WEDNESDAY/... ISSUED AT 420 AM CST THU FEB 20 2014 STRONG WINTER STORM TO WORK ITS WAY EAST OF THE CWA BY LATE FRIDAY MORNING...AS BRIEF AREA OF SFC HIGH PRESSURE TO BUILD INTO THE AREA FRIDAY. SOME LINGERING GUSTY WINDS POSSIBLE FRIDAY WITH CAA STILL IN PLACE AND A TIGHTENED SFC PRES GRADIENT. THEREFORE CONTINUED MENTION OF BLOWING SNOW INTO THE MORNING HOURS...ESPECIALLY WHERE THE HIGHER SNOW AMOUNTS ARE EXPECTED. WINDS SHOULD DIMINISH TOWARD MID/LATE MORNING. WEAKER SHORTWAVE ENERGY TO DROP THROUGH THE CWA LATE FRIDAY INTO FRIDAY NIGHT...WITH ANOTHER PUSH OF COLDER AIR. HAVE INCREASING CLOUD COVER AND WILL HAVE TO MONITOR AS THERE COULD BE A BRIEF PERIOD OF LIGHT SNOW OR FLURRIES POSSIBLE. MODELS STILL UNCERTAIN ON AVAILABLE MOISTURE...AND PLACEMENT THUS HAVE NOT INCLUDED ANY PRECIP MENTION AS OF YET. NEAR ZONAL TO SLIGHT NORTHWEST FLOW PATTERN TO REMAIN ACROSS THE CENTRAL US THROUGH THE WEEKEND...WITH ANOTHER STRONGER COLD FRONTAL PASSAGE EXPECTED MONDAY. ASSOCIATED SYSTEM COULD BRING ANOTHER CHANCE FOR SNOW TO THE AREA MAINLY MONDAY INTO MONDAY NIGHT. EC/GFS IN DISAGREEMENT OVER THE TIMING OF THIS SYSTEM...WITH THE EC SLIGHTLY FASTER THAN THE GFS BRINGING IN THE SYSTEM MAINLY MONDAY. GFS BRINGS THE SYSTEM IN LATER MONDAY INTO MONDAY NIGHT...THEREFORE KEPT HIGHEST POPS DURING THE DAY MONDAY AND SLIGHTLY LOWER POPS FOR MONDAY NIGHT AT THIS TIME. ARCTIC HIGH PRESSURE TO THEN BUILD INTO THE CWA FOR TUESDAY INTO WEDNESDAY...WITH A REINFORCING SHOT OF ARCTIC AIR ACROSS THE REGION LATE WEDNESDAY. H85 TEMPS DROP INTO THE -20S CELSIUS BY THE MIDDLE TO END OF NEXT WEEK...WHICH SHOULD KEEP TEMPS WELL BELOW AVERAGE BY THE END OF THE FORECAST PERIOD. && .AVIATION...20/06Z ISSUED AT 1141 PM CST WED FEB 19 2014 CONDITIONS WILL DETERIORATE ON THURSDAY...ESPECIALLY AFTER MID MORNING. A STRENGTHENING WINTER STORM IS APPROACHING FROM THE SOUTHWEST...SPREADING RAIN ACROSS PARTS OF IOWA ALREADY WITH MVFR CIGS/VSBYS EXPECTED AT DSM/OTM AND POSSIBLY ALO BY 09 OR 10Z. WIDESPREAD LOW CIGS AND SOME BR SHOULD DEVELOP ALONG WITH LIGHT PRECIP BY SUNRISE AT ALL TERMINALS...THEN BETWEEN MID MORNING AND EARLY AFTERNOON A SURGE OF WIND AND HEAVY SNOW WILL SWEEP ACROSS THE AREA BRINGING LIFR OR LOWER VSBYS AND CIGS BLO FL010 IN THE AFTN AND EVE. THE SNOW WILL NOT TAPER OFF UNTIL AFTER SUNSET...BUT WINDS WILL REMAIN VERY STRONG WITH BLSN THROUGH THURSDAY NIGHT. THUNDERSTORMS ARE ALSO POSSIBLE WITH THE OVERNIGHT PRECIP IN THE NEXT FEW HOURS...AND AGAIN IN THE HEAVY SNOW...BUT PROBABILITY OF OCCURRENCE AT A GIVEN TERMINAL TOO LOW TO INCLUDE IN TAFS ATTM. && .HYDROLOGY... ISSUED AT 259 PM CST WED FEB 19 2014 HYDRO-RELATED CONCERNS INVOLVE TWO ASPECTS...FIRST THE POTENTIAL FOR FLASH FLOODING...AND SECOND...THE POTENTIAL FOR RIVER ICE JAMS AND ASSOCIATED FLOODING. THE GEOGRAPHIC AREA OF CONCERN IS SOUTH OF I-80 AND EAST OF I-35 FOR BOTH ASPECTS. THE COMBINATION OF SEASONALLY MODERATE TO HEAVY RAINFALL ON THURSDAY ALONG WITH FROZEN GROUND MAY LEAD TO SIGNIFICANT RUNOFF IN SOME LOCATIONS. THUS LOCALIZED FLOODING MAY RESULT. THE TIMING WOULD BE DURING THE DAY ON THURSDAY. AT THIS TIME THE CONFIDENCE IN FLASH FLOODING IS NOT HIGH ENOUGH TO WARRANT A FLASH FLOOD WATCH AT THIS TIME. NEVERTHELESS...SOME ISOLATED LOCATIONS MAY SEE PONDING OF WATER. THE SECOND ASPECT OF CONCERN IS POTENTIAL ICE JAM ACTIVITY AND POSSIBLE MINOR FLOODING ON STREAMS...AGAIN SOUTH OF I-80 AND EAST OF I-35. THE TIMING WOULD BE FROM MIDDAY THURSDAY INTO THURSDAY NIGHT. WE ALREADY SAW ICE JAM ACTIVITY IN THIS AREA ON WEDNESDAY EVENING...ALTHOUGH STREAM LEVELS REMAINED WELL WITHIN BANK. RUNOFF FROM THURSDAY/S RAINFALL WILL PUSH THE STREAM LEVELS HIGHER...WITH ICE JAMS POSSIBLY RESULTING IN LOCALLY HIGHER LEVELS. AS WITH THE FLASH FLOODING POTENTIAL...THE CONFIDENCE IN RIVER FLOODING OCCURRING IS NOT HIGH ENOUGH TO WARRANT A FLOOD WATCH AT THIS TIME. NEVERTHELESS...SOME LOCAL AREAS MAY SEE SIGNIFICANT WITHIN-BANK RISES AS WELL AS LOCALIZED FLOODING. IF FLOODING DID OCCUR...THE WORST CASE SCENARIO WOULD INVOLVE MINOR FLOODING. && .DMX WATCHES/WARNINGS/ADVISORIES... BLIZZARD WARNING FROM NOON TODAY TO 9 AM CST FRIDAY FOR BLACK HAWK-BOONE-BREMER-BUTLER-CERRO GORDO-DALLAS-FRANKLIN-GRUNDY- HAMILTON-HANCOCK-HARDIN-JASPER-MARSHALL-POLK-STORY-TAMA- WINNEBAGO-WORTH-WRIGHT. BLIZZARD WARNING FROM 9 AM THIS MORNING TO 6 AM CST FRIDAY FOR ADAIR-AUDUBON-CALHOUN-CARROLL-CASS-CRAWFORD-EMMET-GREENE-GUTHRIE- HUMBOLDT-KOSSUTH-PALO ALTO-POCAHONTAS-SAC-WEBSTER. WINTER WEATHER ADVISORY FROM NOON TODAY TO 6 AM CST FRIDAY FOR ADAMS-CLARKE-DECATUR-LUCAS-MADISON-MAHASKA-MARION-POWESHIEK- RINGGOLD-TAYLOR-UNION-WARREN. WIND ADVISORY FROM NOON TODAY TO 6 AM CST FRIDAY FOR APPANOOSE- DAVIS-MONROE-WAPELLO-WAYNE. && SHORT TERM...DONAVON LONG TERM...BEERENDS AVIATION...LEE HYDROLOGY...ZOGG
Hazardous weather outlook, Feb 19, 9:58 PM CST, 6 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 958 PM CST WED FEB 19 2014 IAZ004>007-015>017-023>028-034>039-046>049-201200- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-CALHOUN-WEBSTER- HAMILTON-HARDIN-GRUNDY-BLACK HAWK-GREENE-BOONE-STORY-MARSHALL- 958 PM CST WED FEB 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT A LIGHT WINTRY MIX OF PRECIPITATION WILL BEGIN BY LATE TONIGHT WITH HAZARDOUS TRAVEL POSSIBLE BY SUNRISE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A BLIZZARD WARNING IS IN EFFECT FOR THE AREA THURSDAY AND THURSDAY NIGHT. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS OF SNOWFALL AMOUNTS AND VISIBILITIES ARE APPRECIATED THURSDAY AND THURSDAY NIGHT. IAZ075-085-086-095>097-201200- MAHASKA-MONROE-WAPELLO-WAYNE-APPANOOSE-DAVIS- 958 PM CST WED FEB 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT ISOLATED NON SEVERE THUNDERSTORMS WILL OCCUR OVERNIGHT. A FEW STORMS MAY PRODUCE LOCALLY HEAVY RAINFALL WHICH COULD LEAD TO SOME FLOODING AND ICE JAMS ALONG AREA STREAMS AND RIVERS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NON SEVERE THUNDERSTORMS ARE POSSIBLE EARLY THURSDAY MORNING. RAIN WILL TRANSITION TO SNOW THROUGH BY THURSDAY AFTERNOON...WITH MINOR SNOWFALL ACCUMULATIONS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS OF SNOWFALL AMOUNTS AND VISIBILITIES ARE APPRECIATED AS WELL AS REPORTS OF ICE JAMS THURSDAY AND THURSDAY NIGHT. IAZ033-044-045-050-058>061-201200- SAC-CRAWFORD-CARROLL-TAMA-GUTHRIE-DALLAS-POLK-JASPER- 958 PM CST WED FEB 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT ISOLATED NON SEVERE THUNDERSTORMS WILL OCCUR OVERNIGHT. A FEW STORMS MAY PRODUCE LOCALLY HEAVY RAINFALL WHICH COULD LEAD TO SOME FLOODING AND ICE JAMS ALONG AREA STREAMS AND RIVERS. THE BIGGEST THREAT FOR ICE JAMS IS GENERALLY SOUTH OF INTERSTATE 80 AND EAST OF INTERSTATE 35. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A WINTER STORM WARNING IS IN EFFECT FOR THE AREA THURSDAY AND THURSDAY NIGHT. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS OF SNOWFALL AMOUNTS AND VISIBILITIES ARE APPRECIATED AS WELL AS REPORTS OF ICE JAMS THURSDAY AND THURSDAY NIGHT. IAZ057-062-070>074-081>084-092>094-201200- AUDUBON-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-ADAMS-UNION- CLARKE-LUCAS-TAYLOR-RINGGOLD-DECATUR- 958 PM CST WED FEB 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT ISOLATED NON SEVERE THUNDERSTORMS WILL OCCUR OVERNIGHT. A FEW STORMS MAY PRODUCE LOCALLY HEAVY RAINFALL WHICH COULD LEAD TO SOME FLOODING AND ICE JAMS ALONG AREA STREAMS AND RIVERS. THE BIGGEST THREAT FOR ICE JAMS IS GENERALLY SOUTH OF INTERSTATE 80 AND EAST OF INTERSTATE 35. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A WINTER WEATHER ADVISORY IS IN EFFECT FOR THE AREA THURSDAY AND THURSDAY NIGHT. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS OF SNOWFALL AMOUNTS AND VISIBILITIES ARE APPRECIATED AS WELL AS REPORTS OF ICE JAMS THURSDAY AND THURSDAY NIGHT.
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 9:36 AM CST | Special Weather Statement | DMX | Taylor, Union | 39 min |
| Feb 20, 9:44 AM CST | Special Weather Statement | DMX | Taylor, Union | 46 min |
| Feb 20, 9:49 AM CST | Severe Thunderstorm Warning | DMX | Adams, Ringgold, Taylor, Union | 26 min |
| Feb 20, 10:13 AM CST | Severe Thunderstorm Warning | DMX | Clarke, Madison, Union | 32 min |
| Feb 20, 10:40 AM CST | Special Weather Statement | DMX | Warren | 50 min |
| Feb 20, 10:44 AM CST | Severe Thunderstorm Warning | DMX | Madison, Polk, Warren | 31 min |
| Feb 20, 11:10 AM CST | Special Weather Statement | DMX | Polk, Story | 65 min |
| Feb 20, 11:15 AM CST | Severe Thunderstorm Warning | DMX | Clarke, Decatur, Lucas, Wayne | 30 min |
| Feb 20, 11:28 AM CST | Special Weather Statement | DMX | Grundy, Hardin, Marshall, Story | 47 min |
| Feb 20, 11:42 AM CST | Severe Thunderstorm Warning | DMX | Lucas, Marion, Monroe | 33 min |
| Feb 20, 12:02 PM CST | Special Weather Statement | DMX | Jasper, Marion, Poweshiek | 43 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.